MAUDE Adverse Event Report: MEDSOURCE LABS MCKESSON; MCKESSON PUSH BUTTON SAFETY IV CATHETER BC 20G X 1"

MEDSOURCE LABS MCKESSON; MCKESSON PUSH BUTTON SAFETY IV CATHETER BC 20G X 1"
Model Number 200-IVRB201
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Difficult or Delayed Activation (2577); Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
10 unused samples from the same lot were returned to medsource for inspection.Samples were tested for safety mechanism test.No non-conformities were found related to the reported complaint.The product was found to be conforming when following the ifu.The ifu states that you should advance the catheter off the hub and into the vein before pressing the activation button.An investigation of the retained samples from the same lot number was performed.Batch manufacturing records were reviewed.No non-conformities related to the complaint were found.Supplier verification records were reviewed.There were no changes incorporated in the process or raw materials.Retained samples from the same lot were tested.Tests included: visual inspection, fitment of retractable button with needle hub, safety mechanism test, assembly of spring, no non conformities were found in the tests and all tested samples were within the specification.No root cause was determined.Potential root causes provided by the supplier: manufacturing defects: may be an improper inspection was carried out by the quality inspector during the in-process testing stage.The fitting of the retracting button with the needle hub may not have been per the specification.May be a spring that is weak, bent, or not manufactured to tolerance resulting in not releasing sufficient force to retract the needle.User error: may be pressing the button before needle withdrawal from the patient which can cause the mechanism to partially jam.May be due to mishandling of the product.May be incomplete or improper button press (e.G., insufficient force or incorrect angle).Supplier provided conclusion: based on the root cause analysis and the results obtained from the tests carried out on control samples of the reported batch, it is concluded that the producct does not contain a manufacturing defect.The retracting button may have failed due to pressing the button partially, procedural activities, or mishandling of the product.
 
Event or Problem Description
Customer provided the following description: "the safety retraction button is not always pulling back the needle.".

Brand Name
MCKESSON
Common Device Name
MCKESSON PUSH BUTTON SAFETY IV CATHETER BC 20G X 1"
Manufacturer (Section D)
MEDSOURCE LABS
8600 shelby court
chanhassen MN 55317
MDR Report Key25659938
Report Number3003674698-2026-01166
Device Sequence Number5596898
Product Code FOZ
UDI-Device Identifier10612479267968
UDI-Public10612479267968
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K223788
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number200-IVRB201
Device Catalogue Number200-IVRB201
Device Lot Number40576-0360
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/03/2025
Initial Report FDA Received Date06/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown